Alert archive / Oklahoma / Flash Flood Warnings in 1995
Flash Flood Warning 36, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 3, 1995, 1:45 PM CDT for Beckham County, Oklahoma. It was in force for 3 hr.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 3, 1995, 1:45 PM CDT (18:45 UTC)
- Expired
- Jun 3, 1995, 4:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Beckham County, OK
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 887 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 393 m²/s²
- 0-3 km storm-relative helicity
- 436 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 031850
FFWOKC
OKC009-032145-
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
145 PM CDT SAT JUN 03 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 445 PM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN SOUTHWESTERN OKLAHOMA
BECKHAM
INCLUDING THE FOLLOWING LOCATIONS
CARTER...DOXEY...ELK CITY...ERICK...MAYFIELD...SAYRE AND
TEXOLA
AT 145 PM RADAR SHOWS NUMEROUS MODERATE TO HEAVY SHOWERS AND
THUNDERSTORMS CONTINUING OVER BECKHAM COUNTY. RADAR ESTIMATES
INDICATE THAT AS MUCH AS 2 INCHES OF RAIN MAY HAVE OCCURRED IN THE PAST
TWO HOURS. DUE TO THE SATURATED GROUND EXCESSIVELY RAPID RUNOFF AND
FLASH FLOODING MAY OCCUR WITH THE CURRENT RAINFALL.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. ITS IMPORTANT TO
KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS
WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID
CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT. DO NOT DRIVE WHERE FLOOD WATERS ARE FLOWING ACROSS ROADS.
LAT...LON 3515 9940 3512 9997 3540 10002 3547 9939JWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 4:01 AM CDT, 9 hours 44 minutes earlier.
Area forecast discussion, Jun 3, 4:01 AM CDT, 9 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 345 AM CDT SAT JUN 3 1995 ACTV CONVECTIVE WX PTRN WL CHG LTL NEXT CUPL OF DAYS. DRYLN WL RMN OVR W TX THRU PD AS UPR TROF OVR UT SHFTS EWD THRU SUN. MDT FLOW OF GULF AIR AT LOW LEVELS AND COOLING WTH APPCHG UPR TROF WL SUPPORT CONTD HI CAPES THRUOT RGN. COOLING OVR LWR PTN OF TROPOSPHERE MAY BE OVRDONE THOUGH. EXAMININATION OF H7 TEMP PROGS AT 03/00 HR AND 02/24 HR SHOW MDLS WERE TOO COOL AT THIS LVL. LACK OF OBSVD CONVECTION OVR SWRN TX AND SERN NM INDICATES SOM CAPPING PRESENT. WL BACK OFF POPS SOMWHAT ACRS SRN PTNS OF AREA FOR THIS REASON. APPCHG TROF WL ALSO RESULT IN INCRG WND FLDS AND IMPVD SHR/SR HELICITY VALUES THUS SOM SUPERCELL STMS PSBL. PREV HVY RNS ACRS PORTIONS OF AREA COMBINED WTH HI PW VALUES WL PRESENT POTL FOR LOCALIZED FLASH FLOODING AS WELL. DRYLN OVR WEST TX WL PROVIDE ONE FOCUS FOR CONVECTIVE INITIATION...WTH THESE STMS MOVING INTO FA LATE AFTNS AND EVNGS. SECOND MECHANISM LIKELY WL BE RESIDUAL OUTFLOW BNDRYS...WHEREVER THEY MAY BE...AT TIME OF CONVECTIVE TEMP. UNCERTAINTY IN LATER FOCUS MAKES IT DIFFICULT TO BE TOO SPECIFIC ABOUT POPS AND HVY RAFL. BEST CHC OF ORGANIZED SVR WUD APPEAR TO BE WEST WHR SHR AND INSTBY WL MAXIMIZE LATE AFTN/EVNG. ..16.. .OKC...NONE. .TX...NONE.
In the hours before
Special weather statement, Jun 3, 12:30 PM CDT, 1 hour 15 minutes before
OKZ004>053-TXZ083>090-041130- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1230 PM CDT SAT JUN 3 1995 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS WESTERN OKLAHOMA AND WESTERN SECTIONS OF NORTH TEXAS. THE MODERATE RISK AREA IS WEST OF A LINE FROM ALVA...TO OKLAHOMA CITY... TO DUNCAN...TO HENRIETTA TEXAS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF CENTRAL AND SOUTHERN OKLAHOMA THROUGH TONIGHT. DAMAGING HAIL AND STRONG WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS. ISOLATED TORNADOES ALSO WILL BE POSSIBLE... PRIMARILY ACROSS THE MODERATE RISK AREA. VERY MOIST UNSTABLE AIR ACROSS THE SOUTHERN PLAINS COMBINED WITH AN UPPER LEVEL STORM SYSTEM MOVING INTO THE SOUTHERN ROCKIES WILL PROVIDE AN ENVIRONMENT FAVORABLE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. WINDS THROUGHOUT THE ATMOSPHERE WILL GRADUALLY STRENGTHEN DURING THE DAY IN ADVANCE OF THE UPPER LEVEL STORM SYSTEM. THIS STRENGTHENING OF THE WIND PROFILE MAY SUPPORT THE FORMATION OF A FEW SUPERCELL THUNDERSTORMS...MAINLY ACROSS THE MODERATE RISK AREA. IF SUPERCELL THUNDERSTORMS FORM...THEY LIKELY WILL CONTAIN VERY LARGE HAIL...DAMAGING WINDS...AND POSSIBLY TORNADOES. HEAVY RAINFALL IS ALSO LIKELY AND WILL PROBABLY RESULT IN AN EXPANDED AREA OF FLOODING PROBLEMS. THE MOST LIKELY AREA OF INITIAL DEVELOPMENT WILL BE ALONG ANY OF SEVERAL BOUNDARIES ALREADY IN PLACE. THE DRY LINE IS EXPECTED TO BE IN FAR WESTERN TEXAS BY LATE AFTERNOON. ANOTHER BOUNDARY...REINFORCED THIS MORNING BY THUNDERSTORM OUTFLOW...WILL EXTEND ALONG THE RED RIVER WEST TO THE DRY LINE. THE INTERSECTION OF THESE BOUNDARIES WILL BE THE MOST FAVORED LOCATION FOR NEW STORM DEVELOPMENT. THE STORMS ARE THEN EXPECTED TO SPREAD EAST-NORTHEAST INTO THE MODERATE RISK AREA BY THIS EVENING. MORE ISOLATED STORMS WILL BE LIKELY WITHIN THE SLIGHT RISK AREA...SIMILAR TO THOSE OF THE LAST SEVERAL DAYS. EMERGENCY MANAGERS AND STORM SPOTTERS...ESPECIALLY THOSE IN WESTERN OKLAHOMA AND THE WESTERN PART OF NORTH TEXAS...SHOULD REMAIN ALERT FOR UPDATED STATEMENTS AND POSSIBLE WATCHES OR WARNINGS THROUGH TONIGHT. RS
Special weather statement, Jun 3, 12:46 PM CDT, 59 minutes before
OKZ004>053-TXZ083>090-041130- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1230 PM CDT SAT JUN 3 1995 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS WESTERN OKLAHOMA AND WESTERN SECTIONS OF NORTH TEXAS. THE MODERATE RISK AREA IS WEST OF A LINE FROM ALVA...TO OKLAHOMA CITY... TO DUNCAN...TO HENRIETTA TEXAS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF CENTRAL AND SOUTHERN OKLAHOMA THROUGH TONIGHT. DAMAGING HAIL AND STRONG WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS. ISOLATED TORNADOES ALSO WILL BE POSSIBLE... PRIMARILY ACROSS THE MODERATE RISK AREA. VERY MOIST UNSTABLE AIR ACROSS THE SOUTHERN PLAINS COMBINED WITH AN UPPER LEVEL STORM SYSTEM MOVING INTO THE SOUTHERN ROCKIES WILL PROVIDE AN ENVIRONMENT FAVORABLE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. WINDS THROUGHOUT THE ATMOSPHERE WILL GRADUALLY STRENGTHEN DURING THE DAY IN ADVANCE OF THE UPPER LEVEL STORM SYSTEM. THIS STRENGTHENING OF THE WIND PROFILE MAY SUPPORT THE FORMATION OF A FEW SUPERCELL THUNDERSTORMS...MAINLY ACROSS THE MODERATE RISK AREA. IF SUPERCELL THUNDERSTORMS FORM...THEY LIKELY WILL CONTAIN VERY LARGE HAIL...DAMAGING WINDS...AND POSSIBLY TORNADOES. HEAVY RAINFALL IS ALSO LIKELY AND WILL PROBABLY RESULT IN AN EXPANDED AREA OF FLOODING PROBLEMS. THE MOST LIKELY AREA OF INITIAL DEVELOPMENT WILL BE ALONG ANY OF SEVERAL BOUNDARIES ALREADY IN PLACE. THE DRY LINE IS EXPECTED TO BE IN FAR WESTERN TEXAS BY LATE AFTERNOON. ANOTHER BOUNDARY...REINFORCED THIS MORNING BY THUNDERSTORM OUTFLOW...WILL EXTEND ALONG THE RED RIVER WEST TO THE DRY LINE. THE INTERSECTION OF THESE BOUNDARIES WILL BE THE MOST FAVORED LOCATION FOR NEW STORM DEVELOPMENT. THE STORMS ARE THEN EXPECTED TO SPREAD EAST-NORTHEAST INTO THE MODERATE RISK AREA BY THIS EVENING. MORE ISOLATED STORMS WILL BE LIKELY WITHIN THE SLIGHT RISK AREA...SIMILAR TO THOSE OF THE LAST SEVERAL DAYS. EMERGENCY MANAGERS AND STORM SPOTTERS...ESPECIALLY THOSE IN WESTERN OKLAHOMA AND THE WESTERN PART OF NORTH TEXAS...SHOULD REMAIN ALERT FOR UPDATED STATEMENTS AND POSSIBLE WATCHES OR WARNINGS THROUGH TONIGHT. RS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:50 PM CDT | Flash Flood Warning | OUN | Pushmataha | 2 hr |
| Jun 2, 8:14 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Choctaw, Pushmataha | 46 min |
| Jun 2, 8:52 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 38 min |
| Jun 2, 11:20 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 40 min |
| Jun 2, 11:45 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 45 min |
| Jun 3, 12:00 AM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 45 min |
| Jun 3, 12:08 AM CDT | Severe Thunderstorm Warning | OUN | Washita | 52 min |
| Jun 3, 12:27 AM CDT | Severe Thunderstorm Warning | OUN | Woods | 48 min |
| Jun 3, 12:42 AM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey | 48 min |
| Jun 3, 1:45 AM CDT | Severe Thunderstorm Warning | OUN | Washita | 60 min |
| Jun 3, 1:54 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer | 66 min |
| Jun 3, 2:12 AM CDT | Tornado Warning | OUN | Beckham | 48 min |
| Jun 3, 2:42 AM CDT | Severe Thunderstorm Warning | OUN | Washita | 63 min |
| Jun 3, 3:17 AM CDT | Flash Flood Warning | OUN | Washita | 118 min |
| Jun 3, 3:45 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Washita | 60 min |
| Jun 3, 4:03 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 57 min |
| Jun 3, 6:40 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 50 min |
| Jun 3, 8:45 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Major | 45 min |
| Jun 3, 9:17 AM CDT | Tornado Warning | OUN | Beckham | 43 min |
| Jun 3, 9:33 AM CDT | Flash Flood Warning | OUN | Beckham | 3 hr |
| Jun 3, 11:29 AM CDT | Flash Flood Warning | OUN | Roger Mills | 3 hr |
| Jun 3, 6:25 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 35 min |
| Jun 3, 6:50 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 40 min |
| Jun 3, 6:57 PM CDT | Tornado Warning | OUN | Harmon | 48 min |
Nearby
Flash Flood Warnings in Oklahoma, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.